Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 23, 2007, 9:21 AM PDT. It took effect at Jul 23, 2007, 12:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 9:21 AM PDT (16:21 UTC)
- In effect from
- Jul 23, 2007, 12:00 PM PDT
- Expired
- Jul 23, 2007, 4:29 PM PDT
- In force
- 4 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 231621 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 921 AM PDT MON JUL 23 2007 CAZ272-273-231730- /O.CAN.KREV.FW.A.0015.070723T2100Z-070724T0500Z/ GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES- 921 AM PDT MON JUL 23 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FIRE WEATHER WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TAHOE BASIN SOUTH TO MONO COUNTY THIS AFTERNOON. HOWEVER...ALL STORMS WILL BE WET WITH THE POTENTIAL TO PRODUCE SOME HEAVY RAIN. ANY DRY LIGHTNIGN STRIKES OUTSIDE THE STORM CORES WILL BE LIMITED TODAY. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELED. $$ NVZ450-459-240100- /O.UPG.KREV.FW.A.0015.070723T2100Z-070724T0500Z/ /O.NEW.KREV.FW.W.0016.070723T1900Z-070724T0100Z/ WESTERN NEVADA SIERRA FRONT-MINERAL AND SOUTHERN LYON COUNTIES- 921 AM PDT MON JUL 23 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE WESTERN NEVADA SIERRA FRONT SOUTH INTO MINERAL COUNTY. MOST STORMS WILL BE MARGINALLY WET EARLY THIS AFTERNOON WITH SOME DRY LIGHTNING STRIKES OUTSIDE THE STORM CORES. IN ADDITION...OUTFLOW WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS. BY EARLY EVENING...THE STORMS WILL BE WET AND BE CAPABLE OF PRODUCING HEAVY RAINS LATE THIS AFTERNOON AND THIS EVENING LIMITING THE POTENTIAL FOR NEW STARTS AT THAT TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ NVZ453-240100- /O.NEW.KREV.FW.W.0016.070723T1900Z-070724T0100Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 921 AM PDT MON JUL 23 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WESTERN NEVADA BASIN AND RANGE NEAR HIGHWAY 50. ISOLATED THUNDERSTORMS WILL OCCUR FURTHER NORTH. MOST STORMS WILL BE MARGINALLY WET EARLY THIS AFTERNOON WITH SOME DRY LIGHTNING STRIKES OUTSIDE THE STORM CORES. IN ADDITION...OUTFLOW WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS. BY EARLY EVENING...THE STORMS WILL BE WET AND BE CAPABLE OF PRODUCING HEAVY RAINS LATE THIS AFTERNOON AND THIS EVENING LIMITING THE POTENTIAL FOR NEW STARTS AT THAT TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ HTTP://WEATHER.GOV/RENO/FIRE WALLMANN
1 follow-up statement
000 WWUS85 KREV 232329 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 429 PM PDT MON JUL 23 2007 NVZ450-453-459-240030- /O.CAN.KREV.FW.W.0016.000000T0000Z-070724T0100Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 429 PM PDT MON JUL 23 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM COVERAGE IS NO LONGER EXPECTED TO BE SCATTERED...WITH ONLY ISOLATED THUNDERSTORMS INTO THIS EVENING ACROSS WESTERN NEVADA. IN ADDITION...ANY THUNDERSTORMS THAT FORM WILL BE WET WITH ONLY LIMITED LIGHTNING STRIKES OUTSIDE THE RAIN CORES. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 23, 5:15 AM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 23, 5:15 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
515 AM PDT MON JUL 23 2007
UPDATED FIRE WX SECTION
.SHORT TERM...
STRONG RIDGE OF HIGH PRESSURE NOW OVER THE NRN ROCKIES SHOWS UP
CLEARLY ON IR AND WATER VAPOR SATELLITE IMAGERY. MOISTURE HAS
POOLED OVER AZ AND SOUTH INTO MEXICO. THIS MOISTURE WILL MOVE NORTH
INTO THE WRN GREAT BASIN BY TUESDAY.
WARM SFC TEMPERATURES TODAY WILL KEEP THE AIR MASS UNSTABLE ACROSS
THE KREV CWFA. EXPECT HIGHS THIS AFTN AROUND 100F IN WRN NEVADA
VALLEYS AND IN THE 80S TO AROUND 90 IN THE SIERRA. ISOLD TSTMS WILL
DEVELOP THIS AFTN ACROSS MONO AND MINERAL COUNTIES AND WILL THEN
SPREAD NORTHWARD ACROSS THE CWFA.
ON TUESDAY MORE SIGNIFICANT MOISTURE WILL BE ADVECTED INTO THE
REGION. UPPER LEVEL FLOW SHOULD BE RELATIVELY LIGHT SO ANY TSTMS
THAT DEVELOP WILL NOT MOVE VERY QUICKLY. THE AIR MASS WILL CONTINUE
TO BE UNSTABLE CONTRIBUTING TO TSTM DEVELOPMENT AND LOCALLY HEAVY
RAINFALL. PRECIP WATER VALUES OF BETWEEN 0.75 AND 1.00 INCH ARE
PROGGED TO MOVE INTO WRN NEVADA BY 00Z WED. LOCALIZED FLASH
FLOODING IS A CONCERN...ESPECIALLY OVER GROUND THAT HAS EXPERIENCED
WILDFIRES. ANY HEAVY RAINFALL WILL QUICKLY RUN OFF. WILL CONTINUE
WITH THE FLASH FLOOD WATCH FOR THE SRN TWO-THIRDS OF THE CWFA FOR
TUESDAY.
ON WEDNESDAY THE RIDGE OVER THE CNTRL CONUS IS PROGGED TO SHIFT
SLIGHTLY EAST. UPPER LVL FLOW IS ALSO PROGGED TO VEER TO MORE
SWLY. THIS WILL PUSH MUCH OF THE MOISTURE TO OUR EAST. THE AIR
MASS WILL CONTINUE TO BE RELATIVELY UNSTABLE DUE TO THE STRONG SFC
HEATING. HOWEVER THE GREATEST COVERAGE OF TSRA SHOULD BE IN THE ERN
HALF OF THE CWFA. OHARA
.LONG TERM...THURSDAY THROUGH SUNDAY...
NO SIGNIFICANT CHANGES PLANNED TO ONGOING FORECAST WITH RIDGING
ALOFT REMAINING IN THE VICINITY. CONFIDENCE IN THIS GENERAL PTTN IS
HIGH...0Z NCEP ENSEMBLE SHOWING FAIRLY LOW SPREADS IN 500MB HEIGHT
FIELDS THRU THE PERIOD. ENS MEAN PWS ARE INDICATING THAT CONVECTIVE
CHANCES SHOULD TREND SEWD WITH TIME AS DRIER AIR WORKS IN FROM THE
W/NW. THIS IS CONSISTENT WITH MOST RECENT GFS/ECMWF RUNS AND ONGOING
FCST.
PW VALUES AOA 1 STD DEV ABV NORMAL THURSDAY AFTN COULD LEAD TO SOME
APPRECIABLE PRECIP AMTS FOR LOCATIONS THAT SEE STORMS. THEN WITH PWS
GENERALLY FALLING THRU WEEKEND...STORMS SHOULD TEND TO PRODUCE LESS
RAINFALL. TEMPS WILL REMAIN ABV AVERAGE DURING THE PERIOD.
CS
&&
.FIRE WEATHER...
WILL MAINTAIN THE FIRE WX WATCH FOR ZONES 272 273 450 459 FOR THIS
AFTN AND EVE. PER LATEST SOUNDINGS AND GOES PW PRODUCTS...MOISTURE
IS SURGING NWWD INTO THE DISTRICT ALONG WITH SCT-BKN MID LEVEL
CLOUDS. KBIH DEWPOINT HAS JUMPED FROM 36 TO 44 IN JUST THE PAST TWO
HOURS...AND 12Z DRA SOUNDING HAS A PW OF 1.1. ISOLD TS ARE FCST TO
DEVELOP ALONG/E OF SIERRA CREST AND A FEW OF THESE MAY BE DRY
INITIALLY...HOWEVER GIVEN SURGE OF MOISTURE INTO THE AREA...COVERAGE
OF DRY STORMS REMAINS QUESTIONABLE ENOUGH TO HOLD OFF UPGRADING FW.A
TO FW.W FOR NOW. GUSTY WINDS NEAR ANY STORMS WILL STILL BE AN ISSUE.
MORE WIDESPREAD CONVECTION ANTICIPATED TUESDAY AFTN/EVE WHICH SHOULD
MAINLY BE WET...THOUGH FREQ LIGHTNING COULD RESULT IN SOME STARTS
OUTSIDE OF RAIN CORES.
CS
&&
.AVIATION...
ISOLD TS ARE FCST TO DEVELOP OVER MUCH OF THE AREA AFTER 22Z LASTING
UNTIL AROUND 03Z. LATEST MODELS SUGGEST THAT BEST COVERAGE WILL BE
ALONG/E OF SIERRA CREST FROM TVL SOUTHWARD INTO THE MMH VICINITY
(TWB ROUTE 402). WILL INCLUDE VCTS IN TAFS FOR TVL/RNO. STRONGER
HIGH-BASED STORMS WILL PRODUCE VIRGA/DOWNDRAFTS WITH LOCALIZED WIND
GUSTS AOA 35KTS. ARRIVALS INTO RNO FROM THE S/SE COULD BE AFFECTED
BY STORM CLUSTERS.
CS
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING
FOR NVZ450-459.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NVZ001>003.
CA...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING
FOR CAZ272-273.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CAZ072-073.
HTTP://WEATHER.GOV/RENONearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.